By L. Hambresin. Pp. 252, with 11 illustrations. Paris: Masson & Cie, 1937.
This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
This volume is the tenth annual monograph of the French Ophthalmological Society.
By the expression choc thérapeutique, the French mean any induced upset in physiologic equilibrium which begins and ends abruptly, leaving behind it no lasting anatomic lesion. English-speaking ophthalmologists are prone to speak of the agent used—protein therapy, hemotherapy, etc.—ignoring the manner in which the upset is produced. When this slight difference in conception is understood, the scope and value of this monograph become apparent.
The symptoms of therapeutic shock depend on the agent employed. the dose and the site and method of employment. In most cases injection of the foreign substance is followed by a chill, arterial hypotension and slow pulse. Later the temperature rises sharply, the pulse becomes more rapid and the blood pressure increases. All degrees of these basic phenomena may be encountered.
In most patients therapeutic shock may be induced with safety
Bruce GM. Les médications de choc en ophthalmologie. Arch Ophthalmol. 1938;20(5):894–895. doi:10.1001/archopht.1938.00850230202021
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: